Flash Flood, Hickory
- When
- July 12, 5:22 AM CST to 7:30 AM CST
- Where
- Hickory County, North Portion
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
Numerous secondary roads and low water crossings were impassable across northern Hickory County. Small creeks and streams, or tributaries of the Pomme de Terre River between Wheatland and Cross Timbers were the main areas affected by the flood waters.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Numerous secondary roads and low water crossings were impassable across northern Hickory County. Small creeks and streams, or tributaries of the Pomme de Terre River between Wheatland and Cross Timbers were the main areas affected by the flood waters. Deer Creek, especially east of Edwards, was flooded along Highway 7 in extreme southeast Benton County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 12, 1:25 AM CST, 3 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 225 AM CDT THU JUL 12 2001 PRIMARY FORECAST CONCERNS INCLUDE SEVERE WEATHER AND FLOOD THREAT TODAY. CONVECTIVE COMPLEX ORGANIZING OVER NORTHWEST MISSOURI AT 07Z WAS TAKING AIM AT SOUTHERN MISSOURI. STRENGTHENING COLD POOL WILL CAUSE THIS CONVECTION TO ACCELERATE INTO THE OZARKS THE NEXT FEW HOURS. TROUGH OUT EAST AND PERSISTENT RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL KEEP THE REGION UNDER NORTHWEST FLOW ALOFT. EMBEDDED SHORTWAVE SLIDING SOUTHEAST OUT OF NEBRASKA WILL SUPPORT THIS MORNINGS ACTIVITY AND SUPPER REDEVELOPMENT THIS AFTERNOON AS IT PUSHES ACROSS SOUTHWEST MISSOURI. RIDGE WILL RETROGRADE OVER THE NEXT FEW DAYS ALLOWING SURFACE HIGH PRESSURE AND ACCOMPANYING DRIER AIR TO SETTLE INTO THE AREA FRIDAY AND INTO THE WEEKEND. WILL GENERALLY FOLLOW THE ETA WHICH SEEMS TO HAVE REASONABLE HANDLE ON CURRENT SITUATION. FOR TODAY...I WILL EXPAND THE FLASH FLOOD WATCH BASED ON APPROACHING COMPLEX. PRECIPITABLE WATER AMOUNTS NEAR 2 INCHES AND 850 MB DEWPOINTS AROUND 15 DEGREES C WILL SUPPORT TORRENTIAL DOWNPOURS. PRIMARY WIND THREAT WILL BE EARLY THIS MORNING ACROSS CENTRAL MISSOURI BEFORE THE STORMS WEAKEN. OUTFLOW FROM MORNING CONVECTION WILL REINFORCE THE BOUNDARY OVER SOUTHWEST MISSOURI THIS AFTERNOON WHERE ACTIVITY SHOULD REDEVELOP. THUNDERSTORMS ALONG WITH SEVERE WEATHER THREAT WILL FOCUS OVER SOUTHWEST MISSOURI THIS EVENING BEFORE SAGGING SOUTH INTO ARKANSAS. DRIER AIR WILL SPREAD INTO THE AREA FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE MIDWEST. IN THE EXTENDED...THE RIDGE WILL BUILD BACK INTO REGION EARLY NEXT WEEK BRINGING THE RETURN OF HOT AND HUMID CONDITIONS. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY... FCSTID = 11 SGF 83 63 84 63 / 60 50 30 20 JLN 84 64 84 63 / 60 50 30 20 UNO 81 63 83 62 / 60 : 40 20 20 VIH 78 61 82 62 / 70 40 20 20 .SGF... MO...FLASH FLOOD WATCH FOR THURSDAY FOR ZONES MOZ055>058... MOZ066>071...MOZ078>081...MOZ089. KS...NONE. FOSTER
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 AM CDT THU JUL 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 547...IN EFFECT UNTIL 800 AM CDT THURSDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...CAMDENTON...FORT LEONARD WOOD...FORT SCOTT... HOUSTON...JOPLIN...LEBANON...MONETT...MOUNT VERNON...NEOSHO... NEVADA...OSAGE BEACH...OZARK...PITTSBURG...ROLLA...SPRINGFIELD... STOCKTON AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA `WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
533 AM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM CAMDENTON MO WIND DAMAGE
07/12/01 CAMDEN LARGE LIMBS DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 AM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM LAKE OZARKS MO WIND DAMAGE
07/12/01 CAMDEN TREE DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
555 AM CDT THU JUL 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 AM DIXON MO 64 MPH TSTM GUST
07/12/01 PULASKI TREE DOWN. REPORTED BY
PUBLIC.
0540 AM 5 S OSCEOLA MO FLOOD
07/12/01 ST.CLAIR WATER COVERING ROAD AT
LOW WATER CROSSING.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT THU JUL 12 2001 ...SEVERE THUNDERSTORMS AND LOCALIZED FLOODING POSSIBLE TODAY... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS THE OZARKS THIS MORNING. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...DIME SIZE HAIL... FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL. RAINFALL RATES OF ONE TO THREE INCHES PER HOUR COULD RESULT IN FLASH FLOODING. THE COMPLEX OF STORMS WILL WEAKEN LATER THIS MORNING AS IT MOVES ACROSS SOUTHERN MISSOURI. HOWEVER THUNDERSTORMS WILL REDEVELOP ACROSS SOUTHWEST MISSOURI AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. THESE STORMS WILL AGAIN HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LOCALIZED FLOODING. .EXTENDED OUTLOOK... NO SEVERE WEATHER IS EXPECTED. HOWEVER HEAT INDICES WILL AGAIN APPROACH OR EXCEED 100 DEGREES EARLY NEXT. FOSTER
The Springfield radar (KSGF), 79 km away, was scanning. The volume nearest the first event began at 11:21 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258376, 5258377.